Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 6, 2006, 4:01 PM MST for Pima County, Pinal County, Arizona. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 4:01 PM MST (23:01 UTC)
- Expired
- Jun 6, 2006, 4:45 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 92 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:05 PM MST | TSTM WND DMG | 5 Ne Marana, AZ | SEVERAL POWER POLES AND LINES DOWNED ALONG TANGERINE RD. EXIT OFF INTERSTATE 10. ONE LIVE LINE FELL ACROSS VEHICLE AND DAMAGED IT. OCCURPANT WAS APPARENTLY UNHARMED. DEAD POWER LINES LIE ACROSS INTERSTATE 10 AND TANGERINE RD. |
| Jun 6, 4:05 PM MST | TSTM WND DMG | 5 Ne Marana, AZ | POWER POLES DOWNED ALONG TANGERINE RD. NEAR INTERSTATE 10. DEAD POWER LINES LIE ACROSS INTERSTATE 10 AND TANGERINE RD. NO VEHCILES INVOLVED CONTRARY TO PREVIOUS REPORT. |
| Jun 6, 4:05 PM MST | TSTM WND DMG | 5 Ne Marana, AZ | POWER POLES DOWNED ON VEHCILES ALONG TANGERINE RD. NEAR INTERSTATE 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:55 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 062305
SVRTWC
AZC019-021-062345-
/O.NEW.KTWC.SV.W.0012.060606T2301Z-060606T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES MARANA
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 445 PM MST
* AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...AND DENSE BLOWING DUST FOLLOWED BY HEAVY RAINFALL.
THIS STORM WAS LOCATED NEAR MARANA...AND MOVING NORTHWEST AT 20 TO
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RED ROCK BY 425 PM MST
PICACHO PEAK BY 440 PM MST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...A DUST STORM HAS
BEEN GENERATED AHEAD OF THIS STORM....WITH VISIBILITIES BELOW 1/4 OF
A MILE. THIS HAS BEEN FOLLOWED BY LOCALLY HEAVY RAINFALL PRODUCING
LOCALIZED STREET FLOODING. ALSO EXPECT FREQUENT LIGHTNING.
LAT...LON 3221 11119 3240 11095 3285 11111 3279 11156
3253 11174
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 062335
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
434 PM MST TUE JUN 6 2006
AZC019-021-062345-
/O.CON.KTWC.SV.W.0012.000000T0000Z-060606T2345Z/
PIMA AZ-PINAL AZ-
434 PM MST TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MST FOR SOUTH
CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AS WELL AS DENSE BLOW DUST...AND LARGE HAIL. THIS
STORM WAS LOCATED NEAR RED ROCK...OR ABOUT 16 MILES NORTHWEST OF
MARANA...MOVING NORTHWEST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PICACHO BY 445 PM MST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
TUESDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3221 11119 3240 11095 3285 11111 3279 11156
3253 11174
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 062348
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
446 PM MST TUE JUN 6 2006
AZC019-021-062356-
/O.EXP.KTWC.SV.W.0012.000000T0000Z-060606T2345Z/
PIMA AZ-PINAL AZ-
446 PM MST TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES EXPIRES AT 445 PM MST...
AT 440 PM MST...DOPPLER RADAR INDICATED THAT THE STORMS IN PINAL
COUNTY AND NORTH CENTRAL PIMA COUNTY HAD WEAKENED BELOW SEVERE
LEVELS. HOWEVER...THEY STILL ARE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH...BRIEF HEAVY RAIN...AND AREA OF BLOWING DUST AWAY FROM THE
STORMS THROUGH 515 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
TUESDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3221 11119 3240 11095 3285 11111 3279 11156
3253 11174
$$
WEATHER.GOV/TUCSON
JRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 6, 2:55 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ ISSUED BY NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST TUE JUN 6 2006 .SYNOPSIS...HIGH PRESSURE TO THE EAST...AND A LOW CENTER NEAR THE BAJA...WILL CONTINUE SOUTHERLY WINDS ALOFT TO BRING MOISTURE INTO SOUTHERN ARIZONA TONIGHT AND WEDNESDAY. THE INCREASE OF MOISTURE...BRINGS A RISK OF STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE TO SOUTHERN ARIZONA THIS EVENING...AND MAY BE REPEATED WEDNESDAY AFTERNOON AND EVENING. AS THE BAJA LOW MOVES NORTH THURSDAY...A DRY SOUTHWEST WIND WILL PUSH THE MOISTURE OFF TO THE EAST. THIS WEEKEND...TEMPERATURES SHOULD WARM TO WELL ABOVE NORMAL RANGES IN THE SOUTHWEST. && .DISCUSSION...LOWER LEVEL HEATING HAS KICKED THE UNSTABLE LAYER UP INTO THE ENRICHED MID LEVEL MOISTURE...DEEP CONVECTION IN PROGRESS...AND SHOULD CONTINUE INTO THE EVENING. INCREASING MID-UPPER LEVEL SOUTHEAST WINDS GIVES A BOOST TO THE CONVECTION... AND COULD POSSIBLY SUSTAIN THE STORMS BEYOND THE EVENING HOURS. CONVECTION SHOULD REPEAT WEDNESDAY...AS PATTERN REMAINS QUASI-STATIONARY. A DRIER SOUTHWESTERLY FLOW ALOFT OVER THE REGION DEVELOPS FRIDAY AS A BROAD TROUGH DEVELOPS AFTER THE DEPARTURE OF CLOSED LOW. AS A RESULT...A GRADUAL END...WEST TO EAST...OF THE SHOWERS AND THUNDERSTORMS IS EXPECTED BY THE END OF THE WEEK. && .FIRE WEATHER...HIGH PRESSURE TO THE EAST OF ARIZONA THROUGH THURSDAY...BRINGS DEEP RICH MOISTURE INTO THE REGION FROM THE SOUTH...AND INCREASES CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WILL HAVE VERY LITTLE RAINFALL...BECAUSE IT IS VERY DRY IN THE LOWER LEVELS. THE RELATIVELY DRY THUNDERSTORMS SHOULD HAVE GUSTY AND ERRATIC WINDS...AS WELL AS THE RISK OF DRY LIGHTNING. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST...SOUTH CENTRAL AZ COUNTIES...PIMA...AND FOR SOUTHEAST ARIZONA COCHISE...GRAHAM...SANTA CRUZ. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jun 6, 3:32 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
332 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 5 S TUCSON 32.12N 110.89W
06/06/2006 PIMA AZ LAW ENFORCEMENT
POWER POLE DOWNED NEAR TUCSON INTERNATIONAL AIRPORT
0320 PM TSTM WND DMG TUCSON 32.20N 110.89W
06/06/2006 PIMA AZ LAW ENFORCEMENT
POWER LINE DOWNED IN FRONT OF HOUSE IN DOWNTOWN TUCSON
&&
PYTLAKLocal storm report, Jun 6, 3:42 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
342 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM DUST STORM MARANA 32.41N 111.17W
06/06/2006 PIMA AZ TRAINED SPOTTER
ZERO VISIBILITY NEAR CORTARO AND SILVERBELL ROADS
&&
PYTLAKLocal storm report, Jun 6, 3:43 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL MARANA 32.41N 111.17W
06/06/2006 M1.75 INCH PIMA AZ BROADCAST MEDIA
GOLFBALL SIZED HAIL AT KOLD-TV IN MARANA.
&&
PYTLAKLocal storm report, Jun 6, 3:58 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
358 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 3 W MARANA 32.41N 111.22W
06/06/2006 PIMA AZ PUBLIC
POWER POLES DOWN ALONG AVRA VALLEY RD. NEAR MARANA
AIRPORT
&&
PYTLAKLocal storm report, Jun 6, 4:01 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 5 W MARANA 32.41N 111.26W
06/06/2006 M60 MPH PIMA AZ AWOS
MEASURED AT MARANA AIRPORT
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:32 PM MST | Dust Storm Warning | TWC | 3 hr | |
| Jun 6, 1:47 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 28 min |
| Jun 6, 2:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jun 6, 2:41 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jun 6, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jun 6, 3:54 PM MST | Dust Storm Warning | TWC | 68 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.